MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number ACRO-35-26010
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: fusion omni-tome sphincterotome (fs-omni).Investigation evaluation: a product evaluation was performed only by the photographs provided with this report because the product said to be involved was not provided to cook for evaluation.A photo of the lot number was not provided.Our evaluation of the photos provided confirmed the report.There is wire guide coating damage near the distal end.The coil spring is still attached to the distal end of the wire guide.The distal tip of the wire guide is curled.The wire guide coating has folded over itself at least once and there is section of bare core wire near the distal end of the wire guide.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use for this product line instruct the user to flush the wire guide prior to removal from the wire guide holder.This activity will aid in optimal performance of the wire guide.Failure to flush the wire guide can result in damage to the wire guide.The instructions for use for this product line instruct the user to flush endoscope accessory channel and/or lumen of device with sterile water and for best results, wire guide should be kept wet.This activity will aid in optimal performance of the wire guide.Failure to flush the endoscope channel and/or lumen can result in damage to the wire guide.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat calibrated tip wire guide.During several tries to cannulate the metal stent in a quite narrow environment in the duodenum, the wire guide was moved several times back and forth from the sphincterotome inside the patient.When taking the devices out [of the endoscope] for trying another solution [technique], we saw that the coating on this wire guide was peeled off approximately 10 cm from tip.The coating of the wire got stripped off by the bridge of the endoscope.
 
Additional Manufacturer Narrative
Concomitant products: fusion omni-tome sphincterotome (fs-omni).Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.The coil spring is still attached to the distal end of the wire guide.The distal eighteen (18) cm of the wire guide is curled.Approximately 10.6 cm to 11.2 cm from the distal end, the wire guide covering has folded over itself at least once.Approximately 11.2 cm to 11.7 cm from the distal end, there is a section of bare core wire.The wire guide covering feels rough approximately 30.0 cm - 40.0 cm and 129.0 cm - 180.0 cm from the distal end of the wire guide.The wire guide has a few kinks between 130 cm to 141 cm from the distal end of the wire guide.Due to the condition of the returned device it cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use for this product line instruct the user to flush the wire guide prior to removal from the wire guide holder.This activity will aid in optimal performance of the wire guide.Failure to flush the wire guide can result in damage to the wire guide.The instructions for use for this product line instruct the user to flush endoscope accessory channel and/or lumen of device with sterile water and for best results, wire guide should be kept wet.This activity will aid in optimal performance of the wire guide.Failure to flush the endoscope channel and/or lumen can result in damage to the wire guide.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5530377
Report Number1037905-2016-00069
Device Sequence Number383127
Product Code OCY
UDI-Device Identifier00827002442177
UDI-Public(01)00827002442177(17)181229(10)W3663857
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K142950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberACRO-35-26010
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/03/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2016
Supplement Report FDA Received Date04/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1